See Alike in...

Alike App

Browser

T1Viking

860d

what is a good way to regulate my blood glucose?

Top reply
    • KandLion

      849d

      If you have a CGM, it is easier than without one. With it, if you just check in on your blood sugar and make small corrections, then you should be good. If you eat something, make sure to treat for the right amount. If after that, you run high, you need to adjust your bolus, same with running low. But especially when snacking, pay attention to roughly how much you eat and take insulin for that. That should help. And it also helps to have a correction dose starting at like 90-120. I started my corrections at 150 and I would run high most of the time. At 120, the goal is to stay 120, which is better than 150, but I'm not a medical professional. Hope this helps!

    • KandLion

      849d

      If you have a CGM, it is easier than without one. With it, if you just check in on your blood sugar and make small corrections, then you should be good. If you eat something, make sure to treat for the right amount. If after that, you run high, you need to adjust your bolus, same with running low. But especially when snacking, pay attention to roughly how much you eat and take insulin for that. That should help. And it also helps to have a correction dose starting at like 90-120. I started my corrections at 150 and I would run high most of the time. At 120, the goal is to stay 120, which is better than 150, but I'm not a medical professional. Hope this helps!

    • Jeremyj99

      859d

      Sure no problem

    • T1Viking

      859d

      Thank you for being kind I really appreciate it.

    • Jeremyj99

      860d

      Yeah it can be confusing because your like I’m doing what I’m suppose to be doing so why isn’t my blood sugar coming down or going back up. It’s a learning process and you will get the hang of it eventually, just don’t give up my friend. And I’m here for you if you need to talk anytime.

    • T1Viking

      860d

      I gotcha, thank you I might actually try that. It just keeps going high and then low. Really confusing and hard right now.

    • Jeremyj99

      860d

      Yeah that is how I was at first also, you can’t give up though. Because this is very manageable. And like I said, some days no matter what you do or how much correction dose of insulin you take. Your numbers won’t come back down and sometimes when you go low and you eat like 20 carbs of something, your have to eat some more because your blood sugar isn’t gone back up yet. And maybe try the 1 unit for every 10 carbs you are eating and maybe that will work better for you. At first my doctor told me to just take 4 units of insulin with every meal and that never worked. Because if My meal has 70 carbs in it then only 4 units isn’t going to help my blood sugar to go back down. But starting the 1 unit for every 10 carbs worked better for me. Right now my carb to insulin ratio is 1 unit for every 8.4 carbs. And you have to find out your correction factor ratio and most people start at 1 unit for every 50mg they want their blood sugar to come down

    • T1Viking

      860d

      Yeah I'm taking about 5 to 10 units per meal, so I'm just following the 5 units plus the sliding scale. I just recently got into this so it's super stressful and it depresses me. I just don't know if I'll live through it or not and I know that's probably a silly way of thinking but it's either high or low and not too often is it normal or regulated

    • Jeremyj99

      860d

      Right, it can be real stressful and some days no matter what you do to control your blood sugar, you won’t be able to. It will just stay high even though you have taken a insulin correction dose, it just won’t go back down. And when that happens, you just need to relax about it and as long as it isn’t continuously going up real high. You just need to go on about your day but just keep a watch on it and don’t just keep taking more and more insulin. Because the rapid acting insulin will after some time bring your blood sugar down but you don’t want it dropping down too low. Because then you have a another problem. And the biggest thing is to find out (through trial and error) what your carb to insulin ratio is. Most people start at 1 unit of insulin for every 10 carbs that they are eating in a meal. (So like if your meal has a total of 60 carbs, then you would take 6 units of insulin for that meal.) and if that doesn’t seem to bring your blood sugar back down from eating. Then you need to change your carb to insulin ratio either way depending on how it worked for you. If it cause a hypo then maybe you need to do 1 unit for every 15 or 20 carbs. Or if it isn’t enough then try 1 unit for every 9 carbs and then down to 8 carbs. But all this is definitely a learning experience that only with time will you get your blood sugars under control

    • T1Viking

      860d

      I try to eat as healthy as I can, watch my carb intake but I do drink so it doesn't help but I know I need to quit, but I do inject every meal along with my night time insulin. I was diagnosed two months ago. It's just really stressful and sometimes I don't know how to deal with it.

    • Jeremyj99

      860d

      I try to eat healthier and I exercise everyday and I am sure to take my insulin when I eat. I was just diagnosed back in December 2021, so I’m still trying to figure out my insulin to carb ratio and my correction ratio numbers

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion